Alert archive / West Virginia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 113, NWS Pittsburgh, PA

August 12, 2023Wetzel County, West Virginia; Monroe County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 12, 2023, 8:42 PM EDT for Wetzel County, West Virginia; Monroe County, Ohio. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2023, 8:42 PM EDT (00:42 UTC)
Expired
Aug 12, 2023, 9:15 PM EDT
In force
33 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, OH, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 8:57 PM EDTTSTM WND DMGPine Grove, WVReport of trees down in the area. Time estimated based on radar.
Aug 12, 8:59 PM EDTTSTM WND DMGReader, WVReport of trees down in the area. Time estimated based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 8:06 PM EDTSevere Thunderstorm WatchSPC4 hr
Aug 12, 12:50 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2023-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2023-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

546 
WUUS51 KPBZ 130042
SVRPBZ
OHC111-WVC103-130145-
/O.NEW.KPBZ.SV.W.0113.230813T0042Z-230813T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
842 PM EDT Sat Aug 12 2023

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Southern Monroe County in east central Ohio...
  Wetzel County in northern West Virginia...

* Until 945 PM EDT.

* At 842 PM EDT, a severe thunderstorm was located 8 miles west of
  Sistersville, or 11 miles south of Woodsfield, moving east at 30
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines, resulting in some power 
           outages.

* Locations impacted include...
  New Martinsville, Paden City, Pine Grove, Jacksonburg, Sardis,
  Smithfield, Fly, Antioch, Graysville, Wileyville, Big Run, Reader,
  Knob Fork, Porters Falls, Hannibal, and Rinard Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3945 8058 3945 8060 3944 8060 3947 8065
      3946 8067 3948 8067 3947 8071 3955 8078
      3956 8081 3956 8082 3960 8085 3958 8089
      3961 8095 3954 8104 3957 8105 3958 8125
      3970 8121 3966 8052 3943 8055
TIME...MOT...LOC 0042Z 286DEG 25KT 3959 8115 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WM
5 follow-up statements
408 
WWUS51 KPBZ 130050
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
850 PM EDT Sat Aug 12 2023

OHC111-WVC103-130145-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-230813T0145Z/
Monroe OH-Wetzel WV-
850 PM EDT Sat Aug 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN MONROE AND WETZEL COUNTIES...

At 850 PM EDT, a severe thunderstorm was located near Sistersville,
or 10 miles northwest of Middlebourne, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines, resulting in some power 
         outages.

Locations impacted include...
New Martinsville, Paden City, Pine Grove, Jacksonburg, Sardis,
Smithfield, Fly, Antioch, Wileyville, Big Run, Reader, Knob Fork,
Porters Falls, and Hannibal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3945 8058 3945 8060 3944 8060 3947 8065
      3946 8067 3948 8067 3947 8071 3955 8078
      3956 8081 3956 8082 3960 8085 3958 8089
      3961 8095 3954 8104 3957 8105 3959 8114
      3969 8107 3966 8052 3943 8055
TIME...MOT...LOC 0050Z 286DEG 25KT 3957 8108 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WM
833 
WWUS51 KPBZ 130058
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
858 PM EDT Sat Aug 12 2023

OHC111-130108-
/O.CAN.KPBZ.SV.W.0113.000000T0000Z-230813T0145Z/
Monroe OH-
858 PM EDT Sat Aug 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northern West Virginia.

LAT...LON 3945 8058 3945 8060 3944 8060 3947 8065
      3946 8067 3948 8067 3947 8071 3955 8078
      3956 8081 3956 8082 3960 8085 3958 8089
      3964 8085 3966 8052 3943 8055
TIME...MOT...LOC 0058Z 286DEG 25KT 3955 8101 

$$

WVC103-130145-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-230813T0145Z/
Wetzel WV-
858 PM EDT Sat Aug 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL WETZEL COUNTY...

At 858 PM EDT, a severe thunderstorm was located over Sistersville,
or near Middlebourne, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines, resulting in some power 
         outages.

Locations impacted include...
New Martinsville, Pine Grove, Jacksonburg, Smithfield, Porters Falls,
Wileyville, Big Run, Reader, and Knob Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3945 8058 3945 8060 3944 8060 3947 8065
      3946 8067 3948 8067 3947 8071 3955 8078
      3956 8081 3956 8082 3960 8085 3958 8089
      3964 8085 3966 8052 3943 8055
TIME...MOT...LOC 0058Z 286DEG 25KT 3955 8101 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WM
396 
WWUS51 KPBZ 130059
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
859 PM EDT Sat Aug 12 2023

WVC103-130145-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-230813T0145Z/
Wetzel WV-
859 PM EDT Sat Aug 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL WETZEL COUNTY...

At 859 PM EDT, a severe thunderstorm was located over Sistersville,
or near Middlebourne, moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines, resulting in some 
         power outages.

Locations impacted include...
New Martinsville, Pine Grove, Jacksonburg, Sardis, Smithfield,
Porters Falls, Wileyville, Big Run, Reader, Knob Fork, and Hannibal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3945 8058 3944 8061 3947 8065 3946 8067
      3948 8067 3948 8071 3955 8078 3956 8082
      3960 8085 3958 8089 3961 8094 3962 8092
      3962 8088 3968 8087 3966 8052 3943 8055
TIME...MOT...LOC 0059Z 286DEG 25KT 3955 8100 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rackley
427 
WWUS51 KPBZ 130105
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
905 PM EDT Sat Aug 12 2023

WVC103-130145-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-230813T0145Z/
Wetzel WV-
905 PM EDT Sat Aug 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL WETZEL COUNTY...

At 904 PM EDT, a severe thunderstorm was located over Pine Grove, or
10 miles southeast of New Martinsville, moving east at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines, resulting in some 
         power outages.

Locations impacted include...
Pine Grove, Jacksonburg, Smithfield, Porters Falls, Big Run, Reader,
Knob Fork, and Wileyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3945 8058 3944 8061 3947 8065 3946 8067
      3948 8067 3948 8071 3955 8078 3956 8082
      3959 8080 3961 8079 3966 8052 3943 8055
TIME...MOT...LOC 0104Z 275DEG 35KT 3957 8072 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WM
030 
WWUS51 KPBZ 130115
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
915 PM EDT Sat Aug 12 2023

WVC103-130123-
/O.CAN.KPBZ.SV.W.0113.000000T0000Z-230813T0145Z/
Wetzel WV-
915 PM EDT Sat Aug 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WETZEL COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northern West Virginia.

Remember, a Severe Thunderstorm Warning still remains in effect for
the eastern portion of Wetzel county until 10 PM.

LAT...LON 3945 8058 3944 8061 3947 8065 3946 8067
      3948 8067 3948 8071 3955 8078 3956 8082
      3959 8080 3961 8079 3966 8052 3943 8055
TIME...MOT...LOC 0112Z 286DEG 25KT 3955 8064 

$$

WM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:40 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 12, 7:40 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
740 PM EDT Sat Aug 12 2023

.SYNOPSIS...
Severe thunderstorms with potential for large hail, damaging
winds, heavy rainfall, and isolated tornadoes are expected ahead
of a cold front this evening. A brief respite is expected Sunday
before more thunderstorms and potential heavy rainfall and
damaging winds arrive Monday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Diurnal heating has been sufficient to generate moderate
instability with MLCAPE around 2,000 j/kg across most of the
forecast area. 0-6km shear is around 40 knots and could further
increase to about 50 knots as 500 mb flow increases late this
afternoon. 850 mb wind max of 25 knots shown to move across area
by 00z.

LCL heights are favorable for strong tornadoes, but current
0-1km shear of just 10 knots is not. Slight increase of 850 mb
winds early this evening will boost the low level shear some.
STP does increase to about 1 early this evening so a few
tornadoes are certainly possible.  Large hail is the primary
threat with supercells early on, transitioning to damaging winds
as cold pools become better developed.

Swath of heavy rain last night with very low flash flood
guidance values has concern for flooding as well. Normally in
supercell environments heavy rain is brief and transient but
with saturated soils and several rounds of storm, put up a flood
watch in swath of middle of forecast area that closely matches
last nights swath of 2-3 inches of rain.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
The potential for severe weather and heavy rainfall returns
Monday afternoon/evening as an upper-lvl trough strengthens over
the Midwest and advances into the Ohio River Valley. Models
have been consistent with this next disturbance, and are showing
impressive 100 meter 12 hour 500mb height falls by Monday night
over Ohio. Hence the Storm Prediction Center (SPC) including a
"Slight" Risk for much of area, as does WPC for heavy rainfall.

If the timing of this system remains promising in the late
afternoon/evening storms have the potential to tap into strong
vertical shear values aloft. Damaging winds will likely be the
main threat.

Instability is a bit more questionable for this system but
moisture is not. Guidance has been consistent at bringing strong
deep moisture transport and precipitable water values of 2.00 to
2.25". Given recent heavy rainfalls and the rain from the
ongoing storms tonight, antecedent conditions are becoming more
favorable for flash flooding. Widespread 1-2" rainfall with the
usual locally higher amounts are expected.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Short wave ridging and decent height rises are expected to bring
relatively quiet weather Tuesday and Wednesday.

Another trough and weak surface cold front is expected to
approach the region Thursday and Friday, returning slight/low
chances for showers.

Focus then turns to the strong upper High approaching 600 dm
forecast to build into middle MS river valley Saturday with
temperatures jumping above normal. The recent rainfall and
warming temperatures suggest hot and muggy conditions by next
weekend and the threat for 90F+ late summer weather.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A line of showers and storms will slowly move southeastward
through the region this evening. KFKL and KDUJ will see the
activity clear first, with MGW under threat until around 06Z.
Cigs will remain mainly VFR, but VIS could temporarily be
reduced to LIFR/MVFR in stronger storms.

Once the rain clears a port, there will be a couple of hours of
VFR conditions before low stratus could develop, which will
return low MVFR/high IFR conditions. Currently confidence is
medium in this occurring, but with plenty of residual low-level
moisture hanging around, the atmosphere is setting up for
stratus development.

Additionally, some ports could see the development of fog,
although if the stratus does come to fruition, this will hinder
fog formation.

The stratus/fog will burn off Sunday morning and a return to VFR
is anticipated with scattered cu developing.

.OUTLOOK...
Widespread restrictions return Monday and Tuesday with the
approach and passage of a cold front. VFR returns Wednesday
under high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Sunday for PAZ013-014-020-021-029-
     073-074.
OH...Flood Watch until 2 AM EDT Sunday for OHZ039>041-049-050.
WV...Flood Watch until 2 AM EDT Sunday for WVZ001>003.

&&

SYNOPSIS...Craven
NEAR TERM...Craven
SHORT TERM...Craven
LONG TERM...Craven
AVIATION...22
Hazardous weather outlook, Aug 12, 1:38 PM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
138 PM EDT Sat Aug 12 2023

OHZ039>041-049-050-PAZ013-014-020-021-029-073-074-WVZ001>003-131745-
Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Lawrence-Butler-
Beaver-Allegheny-Washington-Westmoreland-
Higher Elevations of Westmoreland-Hancock-Brooke-Ohio-
138 PM EDT Sat Aug 12 2023

...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flood Watch.

Significant severe weather is possible this afternoon and evening
across the Ohio River Valley. Tornadoes, hail, and damaging wind
gusts are possible along with locally heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Confidence is increasing that severe weather and heavy rain is
possible Monday afternoon/evening across the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ048-057>059-068-069-PAZ007>009-015-016-022-077-078-WVZ004-131745-
Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Clarion-Jefferson PA-Armstrong-Indiana-
Higher Elevations of Indiana-Marshall-
138 PM EDT Sat Aug 12 2023

...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, western Pennsylvania and the northern panhandle of
West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Significant severe weather is possible this afternoon and evening
across the Ohio River Valley. Tornadoes, hail, and damaging wind
gusts are possible along with locally heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Confidence is increasing that severe weather and heavy rain is
possible Monday afternoon/evening across the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ031-075-076-WVZ012-021-509>514-131745-
Greene-Fayette-Higher Elevations of Fayette-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
138 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

Significant severe weather is possible this evening. Tornadoes,
hail, and damaging wind gusts are possible along with locally heavy
rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Confidence is increasing that severe weather and heavy rainfall is
possible Monday afternoon/evening across the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Craven

In the hours before

Special weather statement, Aug 12, 7:26 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
726 PM EDT Sat Aug 12 2023

PAZ020-021-029-130000-
Beaver PA-Allegheny PA-Washington PA-
726 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BEAVER...NORTHWESTERN
WASHINGTON AND NORTHWESTERN ALLEGHENY COUNTIES THROUGH 800 PM EDT...

At 726 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shippingport, or 8 miles southwest of Aliquippa, moving east at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pittsburgh, Mount Lebanon, Bethel Park, Ross Township, McCandless
Township, Moon Township, Franklin Park, Aliquippa, Shaler Township,
North Side Pittsburgh, Upper St. Clair, Hampton Township, Scott
Township, Robinson Township, Economy, Dormont, Bellevue, Castle
Shannon, Carnegie, and Kennedy Township.

This includes the following highways...
  Interstate 79 in Pennsylvania between mile markers 55 and 73.
  Parkway North between mile markers 1 and 13.
  Interstate 376 in Pennsylvania between mile markers 42 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for western and
southwestern Pennsylvania...and northern West Virginia.

&&

LAT...LON 4033 8003 4051 8052 4053 8052 4065 8044
      4059 7993
TIME...MOT...LOC 2326Z 285DEG 19KT 4056 8040

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rackley
Special weather statement, Aug 12, 7:47 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
747 PM EDT Sat Aug 12 2023

OHZ068-069-130015-
Monroe OH-Noble OH-
747 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MONROE AND SOUTHERN
NOBLE COUNTIES THROUGH 815 PM EDT...

At 747 PM EDT, Doppler radar was tracking a strong thunderstorm near
Caldwell, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Caldwell, Dudley, Summerfield, Belle Valley, Dexter City, Stafford,
Harriettsville, and Wolf Run State Park.

This includes Interstate 77 in Ohio between mile markers 18 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio.

&&

LAT...LON 3980 8166 3979 8126 3959 8131 3960 8139
      3961 8139 3962 8141 3963 8142 3963 8145
      3965 8145 3965 8147 3958 8147 3958 8153
      3960 8159 3966 8159 3967 8164 3975 8164
      3976 8167
TIME...MOT...LOC 2347Z 280DEG 16KT 3971 8160

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rackley
Special weather statement, Aug 12, 8:06 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
806 PM EDT Sat Aug 12 2023

OHZ050-059-WVZ003-004-130030-
Jefferson OH-Belmont OH-Marshall WV-Ohio WV-
806 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JEFFERSON...
NORTHEASTERN BELMONT...OHIO AND MARSHALL COUNTIES THROUGH 830 PM
EDT...

At 806 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Clairsville, moving southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wheeling, Moundsville, Martins Ferry, Bellaire, Warwood, Bethlehem,
West Liberty, Triadelphia, Clearview, Valley Grove, Shadyside,
McMechen, Glen Dale, Tiltonsville, Bridgeport, Benwood, Yorkville,
Brookside, Rayland, and Neffs.

This includes the following highways...
  Interstate 70 in Ohio between mile markers 219 and 225.
  Interstate 70 in West Virginia between mile markers 0 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio...and northern West Virginia.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
east central Ohio...and northern West Virginia.

&&

LAT...LON 4002 8094 4020 8071 4020 8069 4018 8067
      4018 8064 4014 8052 4007 8052 3987 8067
TIME...MOT...LOC 0006Z 297DEG 34KT 4012 8086

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rackley
Special weather statement, Aug 12, 8:25 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
825 PM EDT Sat Aug 12 2023

PAZ073>076-130100-
Fayette Ridges PA-Westmoreland Ridges PA-Westmoreland PA-Fayette PA-
825 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WESTMORELAND AND
NORTHEASTERN FAYETTE COUNTIES THROUGH 900 PM EDT...

At 825 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Stanton, or 10 miles southwest of Greensburg, moving east at 35
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Latrobe, Mount Pleasant, Scottdale, Youngwood, Lawson Heights, New
Stanton, Ligonier, Calumet-Norvelt, Everson, Madison, Arona,
Youngstown, Hunker, Laurel Mountain, Donegal, Champion, Herminie,
Acme, Jones Mills, and Laurel Mountain State Park.

This includes the following highways...
  Interstate 70 in Pennsylvania between mile markers 51 and 57.
  Pennsylvania Turnpike between mile markers 71 and 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Pennsylvania.

&&

LAT...LON 4025 7908 4023 7910 4020 7911 4020 7913
      4018 7913 4018 7914 4016 7914 4016 7916
      4012 7917 4011 7918 4012 7921 4010 7923
      4009 7926 4007 7927 4008 7970 4026 7972
      4033 7902
TIME...MOT...LOC 0025Z 267DEG 30KT 4018 7963

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Aug 12, 8:35 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
835 PM EDT Sat Aug 12 2023

OHZ059-PAZ029-031-WVZ003-004-130100-
Belmont OH-Greene PA-Washington PA-Marshall WV-Ohio WV-
835 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT EASTERN BELMONT...SOUTHWESTERN
WASHINGTON...WESTERN GREENE...OHIO AND MARSHALL COUNTIES THROUGH 900
PM EDT...

At 835 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cameron, or near Moundsville, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Moundsville, Triadelphia, Valley Grove, Glen Dale, Cameron,
Rogersville, West Finley, Aleppo, New Freeport, Nineveh, Grove Oak,
Elm Grove, Rocklick, Lone Oak, Grand Vue Park, Dallas, Beelers
Station, and Sherrard.

This includes Interstate 70 in West Virginia between mile markers 6
and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
east central Ohio...southwestern Pennsylvania...and northern West
Virginia.

&&

LAT...LON 3991 8078 4011 8059 3996 8018 3972 8043
      3975 8047
TIME...MOT...LOC 0035Z 292DEG 29KT 3991 8062

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Rackley
Local storm report, Aug 12, 8:42 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
842 PM EDT Sat Aug 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     Hail             2 ESE Claysville        40.11N  80.37W
08/12/2023  M2.00 inch       Washington         PA   911 Call Center

            Multiple photos of measured 2 inch hail in the
            Claysville area

&&

Event Number PBZ2302116

Kramar

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:03 PM EDTTornado WarningPBZOhio27 min
Aug 12, 8:06 PM EDTSpecial Weather StatementPBZOhio24 min
Aug 12, 8:13 PM EDTTornado WarningPBZMarshall, Ohio18 min
Aug 12, 8:17 PM EDTTornado WarningPBZWetzel28 min
Aug 12, 8:35 PM EDTSpecial Weather StatementPBZMarshall25 min
Aug 12, 8:56 PM EDTSevere Thunderstorm WarningPBZMonongalia49 min
Aug 12, 9:08 PM EDTFlash Flood WarningPBZMarshall, Monongalia, Ohio63 min
Aug 12, 9:12 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Wetzel30 min
Aug 12, 9:18 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZMonongalia, Preston42 min
Aug 12, 9:45 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZMonongalia, Preston45 min
Aug 12, 10:27 PM EDTSpecial Weather StatementPBZTucker48 min
Aug 12, 8:22 PM EDTTornado WarningPBZBelmont16 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2023Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.